Louisiana, 2005

Damaging Wind in Louisiana, August 13, 2005

August 13, 2005 · NWS LCH · 1 event in 1 county or zone

Trees and power lines were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees and power lines were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 13, 2:05 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 13, 2:05 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 PM CDT SAT AUG 13 2005

.DISCUSSION...
SURFACE HIGH PRESSURE WILL CONTINUE TO EXTEND WEST OVER THE AREA
WITH A PERSISTENT LOW LEVEL SOUTHERLY FLOW. EXPECT MOISTURE TO
INCREASE TOMORROW BASED ON LIGHTENING OF WATER VAPOR IMAGERY IN
THE GULF OF MEXICO. THE LAKE CHARLES UPPER AIR SOUNDING HAS BEEN
SHOWING AN INCREASING TREND IN PRECIPITABLE WATER LATELY.

MODELS DONT SEEM TO BE DOING A VERY GOOD JOB UNDER THIS
SITUATION...LACKING ALL BUT SATELLITE DERIVED UPPER AIR SOUNDINGS
OVER THE GULF OF MEXICO. ADDITIONALLY THIS MORNING GFS MODEL WAS
INITIALIZED ABOUT 0.15 INCH PRECIPITABLE WATER TOO LOW AT LAKE CHARLES.

THE GFS IS SHOWING AN INCREASE IN MOISTURE AND HIGHER POPS FOR
TOMORROW WHICH LOOKS ABOUT RIGHT. BEYOND THAT MODELS DON/T SEEM TO
BE MUCH HELP SO AM CALLING FOR SCATTERED SUMMERTIME SHOWERS MONDAY
AND TUESDAY.

DURING THE EXTENDED PERIOD...WEDNESDAY THROUGH SATURDAY...NOT MUCH
CHANGE WITH A CHANCE OF DAYTIME SUMMERTIME THUNDERSTORMS EACH DAY.

&&

.AVIATION...
OUTSIDE OF SCATTERED DAYTIME THUNDERSTORMS...MAINLY VFR WITH LIGHT
FOG LATE TONIGHT AND EARLY SUNDAY MORNING.

&&

.MARINE...
A CONTINUATION OF RALATIVELY LIGHT WINDS AND LOW SEAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH 77  91  75  91 /  20  50  20  40
KBPT 75  91  77  91 /  20  50  20  40
KAEX 74  91  74  93 /  20  50  10  40
KLFT 76  91  76  91 /  20  50  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&
Hazardous weather outlook, Aug 13, 3:42 AM CST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
442 AM CDT SAT AUG 13 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-
216-140945-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT
20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
442 AM CDT SAT AUG 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FEW MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE.
TEMPERATURES SHOULD REMAIN ABOVE SEASONAL NORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BEST CHANCE FOR RAIN WILL BE MONDAY WHEN SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST. OTHERWISE LITTLE
CHANGE IN THE OVERALL PATTERN.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Avoyelles

When
August 13, 4:00 PM CST
Where
Avoyelles County, Marksville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
31.133, -92.067

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469780.